Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Long Term Side Effects Of Stavudine

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Stavudine (Zerit)

What Is Stavudine? Stavudine (Zerit) is a drug used as part of antiretroviral therapy (ART). It is manufactured by Bristol-Myers Squibb. The original patent on stavudine has expired. The U.S. Food and Drug Administration (FDA) approved generic forms of stavudine for sale in the U.S. and under PEPFAR (see Fact Sheet 475 ). Stavudine is also known as d4T or didehydro-deoxythymidine. Stavudine is the most commonly used anti-HIV medication...
Ask the Experts

Stavudine side effect..

I will like to thank you in advance for giving us your advice. I started my med 2010 with the cd4 count of 226 using the combination of tenofovir, lamivadine and efavirenz and after 6month i went for cd4 test came back as 592 which i thought the...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Tenofovir has fewer serious long term side effects than stavudine so if possible it is usually recommended to use tenofovir rather than stavudine. Many patients tolerate stavudine well but the concern is over the long term for risk for fat/metabolic... Read more »

Concerns about long time Stavudine use in a child

My son was diagnosed with AIDS in 1/20/04. As of 6/2004, he has been on a regimen of Stavudine, Lamuvidine and Kaletra. I am concerned about the long term effects of Stavudine. Are there better combinations? Are we going to be sorry that he stays...
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
In adults there has been a unmistakable shift away from using stavudine (Zerit) towards tenofovir (Viread). One of the main reasons for this change is that Viread has a better side effect profile and can be given once daily. The changes in... Read more »

switch back to stavudine?

can a patient who was switched from a stavudine-based regimen to a tenofovir-based regimen go back to the stavudine-based regimen, e.g., if the tenofovir-based drug is no longer available...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Generally in the setting of suppressed virus/good clinical response, tenofovir can be switched to stavudine when facing a shortage of tenofovir with a mild increase in risk for treatment failure and higher risk for side effects long term. Short... Read more »

Long term side effects of Epzicom

Please help me with any knowledge you have so far on the long term side effects of Epzicom. I was on Combivir and Viramune from the beginning of year 2003 to 2006. I tolerated the drugs well, except for that I had constantly a light anemia, which...
Joseph McGowan, M.D., F.A.C.P.

Response from Joseph McGowan, M.D., F.A.C.P.

North Shore University Hospital
The symptoms of depression and the pain in your legs that you are describing is not something I have observed with Epzicom in my clinical practice and is not something that has been mentioned as a consistent issue in people who have taken Epzicom.... Read more »
Connect With Others

long term side effects(lack of)

Posted by Anonymous
For women who have been on antivirals continuously for a while (more than four to five years)and have not had any side effects or minimal ones,could you please share your experiences. What you are taking, what you experienced(if it resolved while on... Read more »

long term side effects

Posted by Anonymous, 1 Reply
It would be interesting to hear from anyone that has been on antivirals for a long time(more than 4 years continously)that have minimal or NO side effects. Physical(appearence wise as well as internal) IF anyone out there falls into this catagory... Read more »

PeP (Truvada and Kaletra) 28 day cycle... Long Term effects?

Posted by Screen1001
Hello all, I just started taking Truvada and Kaletra 3 days ago to provent being infected. After I am done with my 28 day cycle is it common for the side effects to remain long term? Right now I have had a very upset stomach and nausia for 3 days.... Read more »

psychological effects with long-term survivor

Posted by Anonymous, 4 Replies
I guess I am needing to know if there are any people out there who have really been in some sort of denial for years until first symptoms hit. I feel like a fool, but I've been positive since 84 and really have been in denial until getting so so... Read more »